MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH NO 6. TRIATHLON TS PLUS TIBIAL INSERT X3 POLY 16MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH NO 6. TRIATHLON TS PLUS TIBIAL INSERT X3 POLY 16MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5537-G-616
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Date of Event 10/29/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the product history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.The following devices were also listed in this report: tri ts femur sz6 right; cat#5512-f-602; lot#iaur; tri ts baseplate size 6; cat#5521-b-600; lot#hype; tri rm/ll tib aug sz6 10mm; cat#5546-a-602; lot#mc8e18e; triathlon cemented stem-15mm x 50mm; cat#5560-s-115; lot#m8s7j; tri lm/rl tib aug sz6 10mm; cat#5546-a-601; lot#mc7h11a; tri press-fit stem 15x150mm; cat#5566-s-015; lot#m5k05e; tri post augment sz6 10mm; cat#5544-a-600; lot#gkfs; simplex p with tobramycin 1 pack; cat#6197-9-001; lot#mfu055; simplex p with tobramycin 1 pack; cat#6197-9-001; lot#mfu055; simplex p with tobramycin 1 pack; cat#6197-9-001; lot#mbu011.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.Device not returned.
 
Event or Problem Description
As reported: "this is a study patient on the triathlon ts revision outcomes study.The patient was seen by his doctor on (b)(6) 2018 complaining of excessive right knee pain which has been increasing for about a year.The clinic notes document that this pain may be related to patellar clunk syndrome and mild global laxity.On the adverse event report submitted to stryker it was noted that the relationship to the device was uncertain".Patient was not revised as of the event date.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event an event regarding instability involving a triathlon insert component was reported.The event was confirmed based on the medical records provided.Method & results -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Method & results -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-medical records received and evaluation: a review of the provided medical records by a clinician indicated the following:review of these records confirm a revision of a primary triathlon to a revision ts tka occurred and that 5 years postoperatively the patient was experiencing pain and instability.The root cause of the pain is likely related to ligamentous laxity in a multioperated knee that had already been revised for instability.Imaging shows the ts tka to be in anatomic alignment, well fixed and without mechanical complication.-product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: a review of the provided medical records by a clinician indicated the following:review of these records confirm a revision of a primary triathlon to a revision ts tka occurred and that 5 years postoperatively the patient was experiencing pain and instability.The root cause of the pain is likely related to ligamentous laxity in a multioperated knee that had already been revised for instability.Imaging shows the ts tka to be in anatomic alignment, well fixed and without mechanical complication.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
NO 6. TRIATHLON TS PLUS TIBIAL INSERT X3 POLY 16MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8449234
Report Number0002249697-2019-01434
Device Sequence Number354388
Product Code MBH
UDI-Device Identifier07613327027419
UDI-Public07613327027419
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2015
Device Catalogue Number5537-G-616
Device Lot NumberMJK1K9
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/25/2019
Supplement Date Received by Manufacturer04/12/2019
Initial Report FDA Received Date03/25/2019
Supplement Report FDA Received Date05/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age57 YR
Patient Weight107